Tornadoes · United States · Texas · 2013
EF0 tornado, Dennis to Aledo, Texas, May 15, 2013
From Dennis to Aledo, this EF0 tornado ran 0.1 miles across Parker County on May 15, 2013, touching down at 8:05 PM CDT and reaching 20 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 15, 2013
- Touchdown
- 8:05 PM CDT (01:05 UTC)
- Lifted
- 8:07 PM CDT (01:07 UTC)
- On the ground
- 2 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Parker County
- Touchdown point
- 32.566, -97.675
- Lift-off point
- 32.566, -97.673
- Record number
- 1305151905-01
The damage survey
25 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF4. The highest wind the damage implies is 180 mph.
- not well built... walls standing on foundation, not attached
- incredible tree damage in farmland
- nearing end of detectable damage path
- the end of the damage path. looks like a large tornado became very small here
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A tornado and severe weather outbreak occurred on the afternoon and evening hours of May 15th. Nineteen tornadoes occurred, including one EF-4 and one EF-3. Six fatalities occurred in the city of Granbury, TX. These fatalities were the first in the Fort Worth county warning area since 2006. An additional 54 people were injured by the various tornadoes during the evening of May 15th. A number of homes, 171, suffered major damaged or were destroyed. An additional 513 homes suffered minor damage or were somehow affected. ||During the afternoon of May 15th, a vigorous upper level low moved slowly southeast from the panhandle of Texas into the Red River Valley. A dry line strengthened throughout the day, triggering thunderstorms between Bowie and the DFW metroplex. As the upper storm moved slowly east and southeast, several supercell thunderstorms developed, and most of them produced tornadoes.
National Weather Service storm survey crew determined a tornado caused EF-0 damage to homes, trees, and barns in the Tin Top community.
Trained spotters observed a brief tornado well south of Annetta South, in Parker County.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
0 minutes of warning. NWS FWD issued a tornado warning for this county at 01:05 UTC, 0 minutes before the tornado touched down, in force until 01:45 UTC.
The county was under a tornado watch, issued at 23:05 UTC and running to 05:51 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:28 UTC | 23:05 UTC | Severe Thunderstorm Watch | FWD |
| 22:56 UTC | 00:00 UTC | Severe Thunderstorm Warning | FWD |
| 23:05 UTC | 05:51 UTC | Tornado Watch | FWD |
| 23:24 UTC | 00:15 UTC | Tornado Warning | FWD |
| 00:08 UTC | 01:00 UTC | Severe Thunderstorm Warning | FWD |
| 00:13 UTC | 01:00 UTC | Tornado Warning | FWD |
| 00:24 UTC | 01:15 UTC | Severe Thunderstorm Warning | FWD |
| 00:41 UTC | 02:45 UTC | Flash Flood Warning | FWD |
| 00:56 UTC | 02:00 UTC | Severe Thunderstorm Warning | FWD |
| 01:05 UTC | 01:45 UTC | Tornado Warning | FWD |
| 01:36 UTC | 02:15 UTC | Severe Thunderstorm Warning | FWD |
| 03:25 UTC | 04:00 UTC | Severe Thunderstorm Warning | FWD |
| 03:55 UTC | 04:14 UTC | Severe Thunderstorm Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 15, 6:48 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 15, 6:48 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 648 PM CDT WED MAY 15 2013 .UPDATE... THE FORECASTS HAVE BEEN UPDATED TO INCLUDE TORNADO WATCH 161 FOR THE WESTERN HALF OF NORTH TEXAS. AT 630 PM...SEVERAL SUPERCELL THUNDERSTORMS EXTENDED NORTH TO SOUTH FROM BOWIE TO NORTH OF GOLDTHWAITE. THERE HAVE BEEN MULTIPLE REPORTS OF BASEBALL OR GREATER SIZED HAIL WITH THESE STORMS. ACTIVITY IS APPROACHING THE I-35 CORRIDOR INCLUDING THE DALLAS-FORT WORTH METROPLEX FROM THE WEST. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. PLEASE STAY TUNED TO THE LATEST WATCH AND WARNING INFORMATION FOR THE LATEST UPDATES IN YOUR AREA. 30 && .AVIATION... THE CYCLONIC CIRCULATION OF THE UPPER LOW OVER OKLAHOMA IS DRIVING STORM MOTION ACROSS NORTH TEXAS TODAY. ACTIVITY OVER EASTERN COUNTIES WILL LIKELY MOVE NORTHEAST AWAY FROM TAF SITES. WILL NEED TO KEEP AN EYE ON DEVELOPMENT WEST AND NORTHWEST OF THE AREA WHERE GOOD INSTABILITY RESIDES. THE CURRENT THINKING IS THAT STORMS SHOULD INCREASE OVER THE NEXT FEW HOURS WEST OF I-35 AS A SUBTLE DISTURBANCE ROTATES AROUND THE SOUTHWEST QUADRANT OF THE UPPER LOW...AND THIS ACTIVITY WOULD PROPAGATE EAST TOWARDS THE METROPLEX. DEVELOPMENT REMAINED ISOLATED MOST OF THE AFTERNOON...BUT THE LATEST TRENDS AND BLEND OF HI-RESOLUTION GUIDANCE INDICATES THAT MORE WIDESPREAD CONVECTION CAN BE EXPECTED...WHICH WOULD BE NEAR THE METRO AREA TERMINALS 01-02Z. WILL THEREFORE MAINTAIN THE VCTS BEGINNING IN THAT TIME FRAME. MAY NEED TO STICK WITH A TEMPO GROUP 02-05Z...THOUGH LATE ADJUSTMENTS MAY BE MADE DEPENDING ON RADAR TRENDS. FOR WACO...TIMING WILL BE SIMILAR DUE TO EXPECTED DEVELOPMENT OVER WESTERN PORTIONS OF CENTRAL TEXAS DURING THE NEXT FEW HOURS. THIS ACTIVITY WOULD MOVE EAST TOWARDS THE WACO AREA...WHICH ALLOWING FOR AT LEAST A VCTS DURING THE 02-05Z TIME FRAME. ACTIVITY WILL MOVE EAST OF THE AREA LATE TONIGHT AROUND 06Z. OTHERWISE CIGS SHOULD REMAIN PREDOMINATELY MVFR THROUGH MIDDAY TOMORROW. BRIEF IFR CONDITIONS CAN ALSO BE EXPECTED IN THUNDERSTORMS. 30 && .PREV DISCUSSION... /ISSUED 342 PM CDT WED MAY 15 2013/ THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN OKLAHOMA AND ADJACENT PORTIONS OF NORTH TEXAS ON THE SOUTHEAST SIDE OF AN UPPER LOW. SOME OF THE ACTIVITY ON OUR SIDE OF THE RED RIVER MAY POSE A HAIL THREAT THE REMAINDER OF THE AFTERNOON. IN SUNNY AREAS FROM SAN ANGELO TO ABILENE TO WICHITA FALLS... TEMPERATURES HAVE CLIMBED WELL INTO THE 80S. A DRYLINE IS WELL WEST...MAINTAINING 60+ DEW POINTS ACROSS THIS AREA. WHATEVER MINIMAL CAP REMAINS THERE WILL LIKELY ERODE WITH ADDITIONAL SURFACE HEATING AND LARGE-SCALE LIFT...RESULTING IN CONVECTIVE INITIATION WELL AHEAD OF THE DRYLINE. WITH CONSIDERABLE INSTABILITY...CYCLONIC SHEAR...AND STRONG LAPSE RATES ALOFT... THE STORM MODE WILL FAVOR RAPIDLY DEVELOPING SUPERCELLS PRODUCING LARGE HAIL. SURFACE CYCLOGENESIS IS BEING INDUCED IN THE WAKE OF THE EXITING UPPER LOW ACROSS THE HIGH PLAINS OF WEST TEXAS. AS THE CONVECTION DEVELOPS LATE THIS AFTERNOON...THE SURFACE WINDS SHOULD BEGIN BACKING IN RESPONSE TO THE SURFACE LOW AND ANY RESULTING DRYLINE BULGE. THE INCREASING EASTERLY COMPONENT IN THE SURFACE WINDS WILL ENHANCE THE CYCLONIC SHEAR...PARTICULARLY IN THE LOW-LEVELS...ENHANCING THE TORNADO THREAT WITH ANY ISOLATED SUPERCELLS. THIS ACTIVITY MAY IMPACT WESTERN ZONES BEFORE SUNSET. THE ONGOING CONVECTION IS RACING TO THE NORTHEAST. BUT AS THE UPPER LOW CONTINUES TO DRIFT NORTHEASTWARD ACROSS OKLAHOMA...THE FLOW ALOFT ABOVE WESTERN ZONES WILL VEER MARKEDLY. THIS WILL FURTHER ENHANCE THE DIRECTIONAL SHEAR ASSOCIATED WITH THE CYCLONE... AND INCREASE THE POTENTIAL FOR NEW DEVELOPMENT TO MOVE SOUTHEAST INTO NORTH TEXAS THIS EVENING. THE FLOW MIGHT SUGGEST THE STORMS WOULD THEN SWING NORTHEASTWARD INTO NORTHEAST TEXAS OVERNIGHT. BUT IF THE CONVECTION CAN CONGEAL INTO AN MCS IN OUR NORTHWESTERN ZONES AND GENERATE A WELL DEFINED COLD POOL...IT WOULD LIKELY CONTINUE SURGING SOUTHEASTWARD DEEP INTO THE CWA TONIGHT...FED BY A SOUTHERLY LLJ OF 30-40KTS. ALTHOUGH A TORNADO THREAT MAY PERSIST INTO THE EVENING HOURS...SUCH A CONVECTIVE COMPLEX WOULD LIKELY TRANSITION INTO A SIGNIFICANT WIND EVENT. THE SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT WILL COVER BOTH THE HAIL THREAT EARLY AND THE DAMAGING WIND THREAT LATER THIS EVENING. THE MAIN TIME FRAME FOR IMPACTS IN THE DALLAS/FORT WORTH METROPLEX WILL BE 9 PM TO 2 AM CDT. THE CONVECTION WILL COME TO AN END ON THURSDAY AS THE LOW EXITS THE REGION. MID AND UPPER RIDGING WILL PASS THROUGH ON FRIDAY... PROVIDING A BRIEF RESPITE BEFORE THE NEXT TROUGH APPROACHES ON SATURDAY. A DRYLINE MAY DEVELOP IN WEST TEXAS...ANY CONVECTION ALONG WHICH MAY REACH OUR WESTERN ZONES. EXTENDED GUIDANCE IS DIVERGING ON THE EVOLUTION OF THE UPPER TROUGH NEXT WEEK. WILL CONTINUE TO KEEP THE ASSOCIATED SURFACE FRONT FROM ENTERING THE CWA...BUT MAINTAIN SOME LOW-END RAIN CHANCES. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 83 70 89 71 / 60 20 10 5 10 WACO, TX 68 85 71 90 72 / 40 10 10 10 5 PARIS, TX 63 76 66 82 68 / 70 30 10 10 10 DENTON, TX 66 83 69 89 70 / 70 20 10 5 10 MCKINNEY, TX 66 80 68 86 69 / 70 30 10 10 10 DALLAS, TX 67 83 70 89 72 / 60 20 10 5 10 TERRELL, TX 65 80 68 86 70 / 60 20 10 10 10 CORSICANA, TX 65 82 69 87 70 / 40 20 10 5 5 TEMPLE, TX 67 86 70 89 71 / 30 10 10 10 0 MINERAL WELLS, TX 66 86 67 94 69 / 60 20 10 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 15, 3:57 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 357 PM CDT WED MAY 15 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 357 PM CDT WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL TEXAS THROUGH TONIGHT. SOME OF THE STORMS WILL BE SEVERE PRODUCING LARGE HAIL AND DAMAGING DOWNBURST WINDS. A FEW TORNADOES ARE POSSIBLE...ESPECIALLY WEST OF THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL LINGER THURSDAY MORNING ACROSS MUCH OF NORTH AND CENTRAL TEXAS AND WILL EXIT THE REGION TO THE NORTHEAST THURSDAY AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN WEST OF A LAMPASAS TO BOWIE LINE SATURDAY AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE SUNDAY AND AGAIN MONDAY NIGHT THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY NORTHWEST OF A GOLDTHWAITE... FORT WORTH...SHERMAN LINE THROUGH THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE REST OF NORTH TEXAS LATE EVENING INTO THE OVERNIGHT HOURS.
In the hours before
Local storm report, May 15, 7:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT WED MAY 15 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 2 S INDIAN GAP 31.64N 98.42W
05/15/2013 E1.75 INCH HAMILTON TX TRAINED SPOTTER
GOLFBALL HAIL SOUTH OF INDIAN GAP NEAR THE
HAMILTON/MILLS COUNTY LINELocal storm report, May 15, 7:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT WED MAY 15 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CARADAN 31.55N 98.48W
05/15/2013 E2.75 INCH MILLS TX TRAINED SPOTTER
BASEBALL HAIL IN CARADANLocal storm report, May 15, 7:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT WED MAY 15 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 W WEATHERFORD 32.77N 97.85W
05/15/2013 E1.75 INCH PARKER TX AMATEUR RADIOLocal storm report, May 15, 7:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT WED MAY 15 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 5 S POTTSVILLE 31.61N 98.32W
05/15/2013 E0.88 INCH HAMILTON TX TRAINED SPOTTER
INTERSECTION OF 221 AND 2005Local storm report, May 15, 7:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT WED MAY 15 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL GRANBURY 32.45N 97.80W
05/15/2013 E1.75 INCH HOOD TX PUBLIC
GOLFBALL SIZED HAIL REPORTED ON PIRATE DRIVELocal storm report, May 15, 7:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT WED MAY 15 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL GRANBURY 32.45N 97.80W
05/15/2013 E2.75 INCH HOOD TX TRAINED SPOTTER
60 MPH WIND ALSO REPORTED. PIRATE DRIVE IN GRANBURYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 00:00Z
1.1 hours before the tornado, 46 km from the path. May 16, 2013.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -30 J/kg
- Surface CAPE
- 2573 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 20.6
- 0-3 km lapse rate
- 6.3 K/km
Fort Worth, TX (KFWD), 12:00Z
10.9 hours after it, 46 km from the path. May 16, 2013.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -346 J/kg
- Surface CAPE
- 129 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 594 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
- 0-3 km lapse rate
- 3.9 K/km
The surface observations
Granbury (GDJ), 19 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:15 UTC | 82.22 | 69 | 130° 16 kt | 19 | 1007.8 | |
| 23:35 UTC | 81.86 | 68.36 | 140° 15 kt | 19 | 1007.1 | VCTS |
| 23:55 UTC | 82 | 68 | 140° 15 kt | 19 | 1006.8 | -RA |
| 00:15 UTC | 79 | 69.62 | 100° 14 kt | 20 | 1006.4 | +TSRA |
| 00:35 UTC | 76 | 70.52 | 290° 12 kt | 23 | 1006.1 | TSRA |
| 00:55 UTC | 76 | 69.8 | 230° 8 kt | 32 | 1008.1 | -TSRA |
| 01:15 UTC | 81 | 67.82 | 100° 5 kt | 1008.1 | -TSRA | |
| 01:35 UTC | 78.8 | 69 | 150° 5 kt | 1008.1 | TS | |
| 01:55 UTC | 74.66 | 67.46 | 50° 13 kt | 18 | 1007.5 | VCTS |
| 02:15 UTC | 72.86 | 66.38 | 90° 12 kt | 26 | 1007.1 | VCTSRA |
| 02:35 UTC | 72 | 66 | 130° 9 kt | 21 | 1008.1 | -TSRA |
| 02:55 UTC | 71.24 | 65.12 | 130° 6 kt | 19 | 1008.1 | TS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dallas/Ft Worth radar (KFWS), 35 km away, was scanning. The volume nearest the touchdown began at 01:06 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:13 UTC | HAIL 1.5 | Mineral Wells | Palo Pinto, TX | AT KMWL |
| 23:14 UTC | HAIL 1.25 | Mineral Wells | Palo Pinto, TX | AT KMWL |
| 23:20 UTC | HAIL 1.75 | Mineral Wells | Palo Pinto, TX | IN MINERAL WELLS |
| 23:25 UTC | HAIL 4 | Mineral Wells | Palo Pinto, TX | IN MINERAL WELLS |
| 23:30 UTC | HAIL 1.5 | Morgan Mill | Erath, TX | |
| 23:32 UTC | HAIL 1.75 | Millsap | Parker, TX | LARGER THAN GOLFBALL HAIL |
| 23:35 UTC | TSTM WND DMG | Millsap | Parker, TX | DAMAGE TO A ROOF AND A TELEPHONE POLE DOWN IN MILLSAP |
| 00:00 UTC | TSTM WND GST 65 | Millsap | Parker, TX | |
| 00:06 UTC | HAIL 1.75 | 4 W Weatherford | Parker, TX | |
| 00:35 UTC | HAIL 1.75 | 3 W Weatherford | Parker, TX | |
| 00:52 UTC | HAIL 1.75 | Granbury | Hood, TX | GOLFBALL SIZED HAIL REPORTED ON PIRATE DRIVE |
| 00:56 UTC | HAIL 2.75 | Granbury | Hood, TX | 60 MPH WIND ALSO REPORTED. PIRATE DRIVE IN GRANBURY |
| 01:06 UTC | TORNADO | 6 Se Granbury | Hood, TX | TORNADO IN PECAN PLANTATION |
| 01:06 UTC | TORNADO | Granbury | Hood, TX | PRELIMINARY RATING OF EF-4 |
| 01:56 UTC | HAIL 1.75 | Cleburne | Johnson, TX | 2100 BLOCK OF PEBBLECREEK |
| 02:21 UTC | TSTM WND GST 80 | Cleburne | Johnson, TX | AT THE CLEBURNE HOSPITAL |
| 02:30 UTC | TORNADO 0 | Cleburne | Johnson, TX | PRELIMINARY RATING OF EF-3 WITH MAX WINDS ESTIMATED AT 140 MPH. MAX WIDTH ESTIMATED AT 0.6 MILES. MOST SIGNIFICANT DAMAGE JUST SOUTHEAST OF LAKE PAT CLEBURNE. |
| 02:42 UTC | TORNADO | 6 Ese Cleburne | Johnson, TX | BRIEF TORNADO TOUCHDOWN WITH MINOR DAMAGE. PRELIMINARY RATING EF-0 WITH ESTIMATED MAX WIND SPEED OF 85 MPH. |
| 03:41 UTC | HAIL 1.75 | 5 N Azle | Tarrant, TX |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 15, 2013
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 15 | 5:33 PM CDT | EF0 | Montague, TX | 1.1 | 70 | $30,000 | ||
| May 15 | 6:14 PM CDT | EF0 | Mills, TX | 3.4 | 50 | |||
| May 15 | 6:34 PM CDT | EF0 | Pontotoc, OK | 0.5 | 50 | $20,000 | ||
| May 15 | 6:41 PM CDT | EF0 | Palo Pinto, TX | 0.3 | 50 | |||
| May 15 | 6:50 PM CDT | EF1 | Montague, TX | 1.0 | 200 | 1 | $100,000 | |
| May 15 | 6:51 PM CDT | EF1 | Montague, TX | 3.6 | 240 | $125,000 | ||
| May 15 | 7:03 PM CDT | EF1 | Parker, TX | 1.9 | 400 | $60,000 | ||
| May 15 | 7:18 PM CDT | EF0 | Montague, TX | 0.9 | 150 | $40,000 | ||
| May 15 | 7:22 PM CDT | EF0 | Parker, TX | 0.5 | 70 | |||
| May 15 | 7:35 PM CDT | EF0 | Wise, TX | 0.7 | 25 | |||
| May 15 | 7:53 PM CDT | EF0 | Parker, TX | 1.5 | 200 | $40,000 | ||
| May 15 | 7:58 PM CDT | EF4 | Granbury tornado, TX | 2.5 | 400 | 6 | 54 | $143 million |
| May 15 | 8:09 PM CDT | EF1 | Hood, TX | 2.4 | 300 | $360,000 | ||
| May 15 | 8:19 PM CDT | EF0 | Johnson, TX | 0.2 | 30 | $10,000 | ||
| May 15 | 8:34 PM CDT | EF0 | Hamilton, TX | 0.2 | 30 | |||
| May 15 | 8:35 PM CDT | EF0 | Hamilton, TX | 1.0 | 40 | |||
| May 15 | 9:12 PM CDT | EF3 | Johnson, TX | 7.8 | 1,733 | 7 | $124 million | |
| May 15 | 9:45 PM CDT | EF0 | Johnson, TX | 1.3 | 400 | |||
| May 15 | 12:05 AM CDT | EF1 | Ellis, TX | 6.2 | 400 | 1 | $650,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.